Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

Medication Reaction or 'stomach bug'

nausia dizzy Sinemet

  • Please log in to reply
1 reply to this topic

#1 metfan31

metfan31

    Advanced Member

  • Members
  • PipPipPip
  • 205 posts
  • LocationNorth Suburbs of Chicago

Posted 02 October 2013 - 07:23 PM

I have been taking 25/100 Sinemet for over five weeks now, 3 times a day for past 3+ weeks. When increasing to every 5 hrs 4x day I had a nasty spell of head/stomach issues....

 

Saturday I took 3 doses spaced by at least 5 hrs starting at 8AM

Sunday I took 4 dose spaced almost exactly at 5hrs (7A,12P, 5P 10P)

Monday I woke up a little light headed and woozy but took my dose at 7A, around 9AM I was feeling increasingly light headed and dizzy, by 10AM I could barely stand my head was swimming so much, and within 30mins or so I started to vomit, there was minimal content mostly bile, (nothing that could be described as coffee grounds as medication warnings suggest).  Dizzy/ Lightheaded feeling and incremental vomiting and dry heaving (every 30-60mins) continued until 2:30PM. At which point I went to bed and passed out for 3-4hrs.  When I awoke I was still a little dizzy but no longer nauseous.  A couple hours later I was even able to eat some noodles and broth without issue.

 

I had reached my doctor shortly after vomiting began and relayed my symptoms to him, he suggested it was most likely a 'stomach bug' since I have been on the Sinemet for a month now without reaction, but has be hold off on the next couple doses. And resume at 3x Day just in case.  I was having trouble getting to sleep so resumed dose at 11:30PM and then regular 5-6hr spacing on Tuesday 3x day.  I have felt slightly woozy from time to time since but no where near as bad as Monday.  Today prior to my third dose I was feeling woozy and still took my dose but laid down for a while until it kicked in, and have not felt woozy since.

 

In you opinion is it more likely I just have some 'stomach bug' that hit me really hard?

or

Has the levodopa started to build up in my system and the addition of another daily dose kick it over the top causing an extreme adverse reaction?

 

The main reason I ask is because the symptoms I had Monday felt more like I was drugged or poisoned than feeling like a case of the flu, but then again I seem to be getting better not worse since resuming medication...

 

Thanks in advance.



#2 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,885 posts
  • LocationUniversity of Florida

Posted 03 October 2013 - 09:55 PM

Tough to say for sure, but in these cases I am suspicious of the sinemet.  I tend to add carbidopa 25-50mg (Lodosyn) to each dose to block nausea and if this does;t help I add domperidone.  This is usually a symptom that dissipates over time and you should in most cases begin to tolerate the medication.


Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips





Also tagged with one or more of these keywords: nausia, dizzy, Sinemet

0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users